Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 6, 2011, 2:33 AM PST for 6 counties in Oregon; 7 counties in Washington. It took effect at Feb 6, 2011, 8:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2011, 2:33 AM PST (10:33 UTC)
- In effect from
- Feb 6, 2011, 8:00 PM PST
- Expired
- Feb 7, 2011, 3:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WWUS76 KPDT 061033 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 233 AM PST SUN FEB 6 2011 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA TONIGHT AND MONDAY MORNING... .A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY MORNING INCREASING NORTHWEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. ORZ041-042-044-507-508-WAZ024-026>029-521-061900- /O.NEW.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 233 AM PST SUN FEB 6 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY. * TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY CONDITIONS. NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO MONDAY MORNING. * WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
6 follow-up statements
334 WWUS76 KPDT 061635 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 835 AM PST SUN FEB 6 2011 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA TONIGHT AND MONDAY MORNING... .A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY MORNING INCREASING WEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. WAZ520-070000- /O.EXA.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/ EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE 835 AM PST SUN FEB 6 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY. * TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY CONDITIONS. WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO MONDAY MORNING. * WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-042-044-507-508-WAZ024-026>029-521-070000- /O.CON.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 835 AM PST SUN FEB 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY. * TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY CONDITIONS. WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO MONDAY MORNING. * WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
836 WWUS76 KPDT 062239 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 239 PM PST SUN FEB 6 2011 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA OVERNIGHT THROUGH EARLY MONDAY MORNING... .A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY MORNING INCREASING WEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. WINDS WILL BEGIN TO INCREASE AFTER SUNSET AND REACH THEIR PEAK BETWEEN MIDNIGHT AND EARLY MONDAY MORNING. WINDS WILL GRADUALLY DECREASE DURING THE DAY MONDAY BUT CONDITIONS ARE STILL EXPECTED TO REMAIN WINDY. ORZ041-042-044-507-508-WAZ024-026>029-520-521-070700- /O.CON.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 239 PM PST SUN FEB 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST MONDAY. * TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY CONDITIONS. WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO MONDAY MORNING. * WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
007 WWUS76 KPDT 070542 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 942 PM PST SUN FEB 6 2011 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA OVERNIGHT THROUGH MONDAY MORNING... .A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY MORNING WITH INCREASING WEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL REACH THEIR PEAK BETWEEN MIDNIGHT AND EARLY MONDAY MORNING. THE WINDS WILL GRADUALLY DECREASE DURING THE DAY MONDAY BUT CONDITIONS ARE EXPECTED TO REMAIN WINDY THROUGH THE DAY. ORZ041-042-044-507-508-WAZ024-026>029-520-521-071400- /O.CON.KPDT.WI.Y.0008.000000T0000Z-110207T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 942 PM PST SUN FEB 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. * TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY CONDITIONS OVERNIGHT. WEST WINDS WILL INCREASE AND CONTINUE THROUGH MONDAY MORNING. * WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
697 WWUS76 KPDT 071032 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 232 AM PST MON FEB 7 2011 ...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA THROUGH THIS MORNING... .A COLD FRONT WILL CONTINUE TO RACE ACROSS THE AREA THROUGH THIS MORNING PRODUCING WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL GRADUALLY DECREASE DURING THE DAY BUT CONDITIONS ARE EXPECTED TO REMAIN WINDY THROUGH MONDAY AFTERNOON. ORZ041-042-044-507-508-WAZ024-026>029-520-521-071800- /O.CON.KPDT.WI.Y.0008.000000T0000Z-110207T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 232 AM PST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: A COLD FRONT WILL CONTINUE TO PASS ACROSS THE AREA THIS MORNING CREATING WINDY CONDITIONS. * WINDS: NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH CAN BE EXPECTED. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
083 WWUS76 KPDT 071655 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 855 AM PST MON FEB 7 2011 ...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON... .A COLD FRONT WILL CONTINUE TO RACE ACROSS THE AREA TODAY PRODUCING WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON. ORZ041-042-044-507-508-WAZ024-026>029-520-521-072300- /O.EXT.KPDT.WI.Y.0008.000000T0000Z-110207T2300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 855 AM PST MON FEB 7 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: A COLD FRONT WILL PASS ACROSS THE AREA THIS MORNING AND AFTERNOON CREATING VERY WINDY CONDITIONS. * WINDS: NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH CAN BE EXPECTED. * IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
176 WWUS76 KPDT 072240 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 240 PM PST MON FEB 7 2011 ORZ041-042-044-507-508-WAZ024-026>029-520-521-072345- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-110207T2300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE 240 PM PST MON FEB 7 2011 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. WINDS ARE DECREASING ACROSS EASTERN WASHINGTON AND EASTERN OREGON AND WILL DIMINISH OVERNIGHT. THERE WILL BE GUSTS OF 35 TO 40 MPH LATE THIS AFTERNOON AND EARLY EVENING. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 5, 8:42 PM PST, 5 hours 51 minutes earlier.
Area forecast discussion, Feb 5, 8:42 PM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 842 PM PST SAT FEB 5 2011 .UPDATE...MOISTURE CONTINUES TO SPREAD SOUTHEAST INTO THE FORECAST AREA THIS EVENING WITH THE APPROACH OF A WEATHER SYSTEM MOVING IN ON THE EAST SIDE OF A LARGE UPPER RIDGE OFF THE COAST. THIS WILL BE THE FIRST IN SEVERAL SYSTEMS. NOT MANY CHANGES WILL BE MADE THIS EVENING AS FORECAST IS ON TRACK. THE NEXT SYSTEM WILL ARRIVE AS A COLD FRONT BY LATE SUNDAY...AND THEN COLDER AIR WILL FILTER INTO THE PACIFIC NORTHWEST AFTER THAT. THE FLOW WILL TURN NORTHERLY BEHIND THE COLD FRONT WHICH WILL GENERATE UP SLOPE RAIN/SNOW SHOWERS ALONG THE BLUE MOUNTAINS AND FOOTHILLS SUNDAY NIGHT INTO MONDAY. BY THE TIME IT GETS COLD ENOUGH FOR SNOW IN THE LOWEST ELEVATIONS MOST IF NOT ALL OF THE MOISTURE WILL HAVE MOVED FAR ENOUGH AWAY TO THE SOUTHEAST. ONE CONCERN FOR LATE SUNDAY INTO MONDAY IS WINDY CONDITIONS WITH AND BEHIND THE AFOREMENTIONED COLD FRONT LATE SUNDAY. FOR NOW WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY SPEEDS...BUT IT WILL BE CLOSE AND NEEDS TO BE MONITORED CLOSELY. NEXT IS A CONCERN OF SNOW IN THE MOUNTAINS...ESPECIALLY THE NORTHERN BLUE MOUNTAINS DURING THE NEXT 2 DAYS DUE TO THE FIRST WEATHER DISTURBANCE...AND THEN UP SLOPE SNOW SHOWERS BEHIND SUNDAY'S COLD FRONT. TOTAL SNOW ACCUMULATIONS ARE ALSO EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...BUT AGAIN THIS NEEDS TO BE MONITORED CLOSELY FOR THE POSSIBLE NEED OF AN ADVISORY FOR SNOW. WILL UPDATE FORECAST LATER FOR EVENING WORDING REMOVAL. 88 && .AVIATION...06Z TAFS...CEILINGS WILL CONTINUE TO LOWER OVERNIGHT AS A WEATHER SYSTEM MOVES IN...ALSO BRINGING A CHANCE OF RAIN AND HIGHER MOUNTAIN SNOW. THERE MAY BE PERIODS OF MVFR OVERNIGHT AND ON SUNDAY DUE TO LOW CEILINGS AND/OR RAIN AND FOG/MIST. IFR CONDITIONS ARE NOT EXPECTED AT ANY TAF SITE. LIGHT WINDS OF LESS THAN 15 KTS ARE EXPECTED OVERNIGHT AND EARLY SUNDAY MORNING. THEY WILL THEN INCREASE TO 20 TO 30 KTS AT ALL LOCATIONS...EXCEPT KYKM WHICH WILL HAVE ONLY 15 TO 25 KT WINDS. WIND SPEEDS WILL BECOME STRONGEST BY AROUND 06Z SUNDAY EVENING...AND WILL PERSIST BEHIND THAT TIME. 88 && .PREV DISCUSSION... /ISSUED 210 PM PST SAT FEB 5 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY...AN APPROACHING WEATHER SYSTEM WILL MOVE THROUGH THE REGION OVER THE NEXT COUPLE OF DAYS IN THREE PARTS. FIRST PART WILL OCCUR LATE TONIGHT AND SUNDAY AS MOISTURE RIDING OVER THE EASTERN PACIFIC HIGH PRESSURE RIDGE MOVES INTO THE REGION MAINLY IMPACTING THE NORTH AND NORTHEAST PORTIONS OF THE FORECAST AREA. THIS WILL BRING SOME RAIN TO THE LOWER ELEVATIONS AND SOME LIGHT SNOW ACCUMULATIONS TO THE EASTERN MOUNTAINS. COULD SEE 2 TO 6 INCHES IN THE BLUE AND WALLOWA MOUNTAINS WHICH WILL BE BELOW ADVISORY CRITERIA SO NO HIGHLIGHTS PLANNED. SECOND PART OF THE SYSTEM WILL ARRIVE LATE SUNDAY IN THE FORM OF A FAST MOVING COLD FRONT. MAIN IMPACT FROM THE COLD FRONTAL PASSAGE WILL BE THE WINDS ALOFT MIXING DOWN TO THE SURFACE AT TIMES SUNDAY NIGHT THROUGH MONDAY. EXPECTING SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS IN THE 50S. THIS WILL BE MONITORED FOR POSSIBLE NEED OF A HIGHLIGHT AS THE EVENT DRAWS CLOSER. THE FINAL PART OF THE SYSTEM WILL COME LATE MONDAY NIGHT AND TUESDAY AS A SURGE OF COLDER AIR PUSHES INTO THE REGION FROM THE NORTH BEHIND SUNDAYS COLD FRONTAL PASSAGE. THIS WILL FORM UPSLOPE CONDITIONS LEADING TO SOME LIGHT SNOW OVER PORTIONS OF OREGON ON TUESDAY. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE RIDGE OF HIGH PRESSURE IN THE EAST PACIFIC WILL STRENGTHEN OFF THE COAST DURING THE MIDDLE OF THE WEEK. THIS WILL BRING A DRY NORTHWEST FLOW TO THE FORECAST AREA. TEMPERATURES WILL START OUT BELOW NORMAL AS COLDER AIR ALOFT REMAINS OVER THE REGION. TEMPERATURES WILL THEN GRADUALLY WARM TOWARD NEXT WEEKEND AS THE RIDGE OF HIGH PRESSURE SHIFTS EAST ACROSS THE PACIFIC NORTHWEST. THE FORECAST MODELS DIFFER ON THE STRENGTH OF THE RIDGE WITH THE GFS MODEL FLATTENING THE RIDGE BY THURSDAY...WHILE THE EUROPEAN MODEL REMAINS MORE AMPLIFIED. THIS ALSO LEADS TO FORECAST DIFFERENCES BY FRIDAY AND FRIDAY NIGHT. A TROUGH OF LOW PRESSURE MOVING EAST FROM THE GULF OF ALASKA WILL BE SLOWED BY THE RIDGE...HOW MUCH IT WILL ACTUALLY SLOW WILL BE THE FORECAST CHALLENGE. THE EUROPEAN BEING STRONGER WITH THE RIDGE HOLDS THE DISTURBANCE BACK UNTIL SATURDAY BEFORE PRECIPITATION PUSHES EAST...WHILE THE GFS PUSHES THE DISTURBANCE TO THE CASCADES BY FRIDAY AND EAST FRIDAY NIGHT INTO SATURDAY. HAVE KEPT A CHANCE OF PRECIPITATION ON FRIDAY ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES BEFORE INCREASING TO SLIGHT CHANCE TO CHANCE FOR SATURDAY. DMH AVIATION...00Z TAFS...CEILINGS ARE EXPECTED TO LOWER THIS EVENING AS A WEATHER DISTURBANCE MOVES FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. SHOWERS AND MVFR CEILINGS WILL AFFECT ALL TAF SITES EXCEPT KRDM TONIGHT THROUGH SUNDAY MORNING. SHOWERS ARE EXPECTED TO REMAIN NORTH AND EAST OF KRDM AND HAVE KEPT THIS LOCATION DRY WITH ONLY LOWER CEILINGS. SURFACE WINDS ARE EXPECTED TO INCREASE SUNDAY AFTERNOON WITH GUSTS 20-25 KTS POSSIBLE. DMH && .PRELIMINARY POINT TEMPS/POPS... PDT 41 53 40 46 / 50 70 20 40 ALW 41 51 41 48 / 50 70 20 50 PSC 38 53 39 52 / 50 30 20 20 YKM 34 52 36 47 / 50 30 10 20 HRI 43 52 41 50 / 50 30 20 20 ELN 37 51 35 44 / 50 50 10 20 RDM 37 56 34 47 / 10 10 10 10 LGD 36 45 35 40 / 50 60 30 40 GCD 38 50 34 42 / 20 40 10 20 DLS 42 56 41 49 / 40 20 0 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SUNDAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/88/84
Hazardous weather outlook, Feb 5, 6:00 AM PST, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 600 AM PST SAT FEB 5 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 061300- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 600 AM PST SAT FEB 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A DISTURBANCE WILL BRING SHOWERS TO THE OREGON AND WASHINGTON CASCADES TODAY. THE SHOWERS WILL SPREAD INTO THE REMAINDER OF THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER DISTURBANCE AND COLD FRONT IS EXPECTED TO RACE ACROSS THE AREA SUNDAY NIGHT. THE WINDS WILL INCREASE FROM THE NORTHWEST AND BECOME WINDY ACROSS PORTIONS OF THE AREA INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Wind Advisories in Washington, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.